Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 100, NWS Phoenix, AZ

October 13, 2025Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Oct 13, 2025, 1:27 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2025, 1:27 PM MST (20:27 UTC)
Expired
Oct 13, 2025, 4:30 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:06 AM MST, 2 hours 21 minutes earlier. Its key messages:

  • A Flood Watch remains in effect for south-central Arizona through Monday evening.
  • Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix.
  • Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 11:06 AM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1106 AM MST Mon Oct 13 2025

.UPDATE...Updated Aviation Discussion.

&&

.KEY MESSAGES...

- A Flood Watch remains in effect for south-central Arizona through
  Monday evening.

- Scattered showers and thunderstorms will affect south-central Arizona
  through Monday with the heaviest rainfall potential and
  greatest flood threat over higher terrain areas north and east
  of Phoenix.

- Below normal temperatures will be common throughout the week.

&&

.SHORT TERM /Today through Tuesday/...
Deepening western Conus troughing was evident on early morning WV
imagery with an intense PV center digging south along the northern
California coast. Favorable downstream jet positioning has placed
the forecast area under broad scale right entrance region ascent
tapping a pool of 12-15 g/kg mixing ratios covering the southern
half of Arizona. This pattern will hold over the CWA for the next 24
hours before the influence of the upstream troughing and increased
SW flow erodes and sweeps the anomalous moisture away from the
region. In the interim, models continue to exhibit difficulty in
identifying shortwaves and boundaries within the stronger flow
responsible for deep convection, and as a result, forecast timing
and locations vary widely among modeling suites. Per WV imagery, it
appears there is one wave shearing through western/northern Arizona
aiding in elevated showers across the area early this morning, while
another wave propagating into northern Sonora should be absorbed
into the SW flow and assist in large scale ascent by this afternoon.

While HREF members have largely been far too aggressive with
forecast shower and thunderstorm coverage so far this morning, the
pattern remains conducive towards elevated convective development
towards sunrise given MUCape nearing 1000 J/kg despite poor midlevel
lapse rates. Should sufficient updrafts be maintained, some locally
heavy rainfall will be possible given the moisture content and
evidence of warm rain processes. However, kinematic wind structure
through the atmosphere does not look as favorable for training
echoes as compared to yesterday, and better confidence exists that
any activity will lift north of the forecast area through the
morning.

This should set the stage for a final round of thunderstorms and
heavy rain threat early this afternoon in response to shortwave
energy lifting north into the eastern portions of the CWA. Some
partial clearing may be achieved briefly late this morning allowing
MLCape to increase into a 500-1000 J/kg range over south-central AZ
given the lingering 11-12 g/kg boundary layer mixing ratios. Drier
air will quickly be surging into SW Arizona during this evolution
essentially precluding any convection southwest of the Phoenix
metro. While thunderstorm coverage, rainfall intensity, and
maintenance over a persistent area will likely be less than previous
days, fully saturated soils have resulted in higher runoff
efficiencies and require less accumulation for flooding issues.
Therefore, a Flood Watch continues through this evening across south-
central AZ. In addition to the heavy rainfall threat, an isolated
strong wind gusts and small hail will be possible given 0-6 km shear
near 40kt remains in place supporting some organized storm
structure.

Forecast confidence is very good that forcing mechanisms and
associated storms will quickly lift into northern Arizona this
evening leaving just some lingering light showers over the mountains
of the eastern CWA. Boundary layer moisture will be scoured even
further by Tuesday afternoon while midlevel temperatures warm
modestly in response to jet energy lifting north essentially ending
rainfall chances. Given the robust height falls entering SE
California juxtaposed with a deepening marine layer, downsloping
winds and hydraulic jumps appear likely both late this afternoon and
Tuesday. Strong gusty winds will be common in the typical wind prone
areas of western Imperial County potentially lofting some dust
assuming soils have dried sufficiently since the last rainfall
event.

&&

.LONG TERM /Wednesday through Sunday/...
Deep negative height anomalies will be lifting and filling into the
Great Basin and northern Rockies during the middle of the week
bringing pronounced, dry westerly flow into the forecast area.
Forecast soundings suggest boundary layer moisture rapidly
deteriorating during the middle of the week with mixing ratios
falling to 5-6 g/kg as early as Wednesday, then never recovering
thereafter. Ensemble membership remains in excellent agreement that
energy lifting north will leave a trailing, weak trough axis over
the SW Conus with H5 heights stuck mostly in a 572-578dm range.
Ensemble numerical spread has widened slightly during this period,
however still indicates temperatures hovering 4F-8F below normal for
much of the latter half of the week. By the weekend, there is good
model agreement that some form of shortwave ridging will build into
the SW Conus with H5 heights spiking closer to 585dm and
temperatures rebounding into a near normal range.

&&

.AVIATION...Updated at 1800Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
A period of CIGs below 6 kft AGL, and the potential for MVFR or
lower visibilities and gusty, erratic winds during SHRA/TSRA this
afternoon will be the greatest concerns during the TAF period.
Expect current SE winds to veer out of the S over the next few
hours and increase to around 8-12 kts.

Models remain consistent in developing TSRA around the terminals
early/mid afternoon, then lifting activity to the north and east
late in the afternoon. Confidence in TS coverage is low to
moderate, but any storm will be capable of producing heavy
rainfall incurring brief IFR/MVFR visibilities and erratic wind
directions. During rain, confidence is moderate that a SCT deck as
low as 3-4 kft AGL could develop across the Phoenix Metro.
Outside the influence of TSRA, winds will tend to veer out of the
SSW for the evening before returning to SE during the overnight
hours.

Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty winds will be the main weather issue through Tuesday morning
under clear skies. West winds will be preferred at KIPL while a S/SW
component should be more common at KBLH. Gusts 20-30kt will develop
mid/late afternoon and persist through the evening before relaxing
overnight. Lofted dust may be generated causing slantwise vsby
issues towards sunset.

&&

.FIRE WEATHER...
Wetting rain chances will continue today over eastern districts with
locally heavy amounts and flooding possible. Drier air across
western districts will begin sweeping through the entire region
Tuesday. Elevated moisture levels will keep humidity levels in
eastern districts above 50% today, then minimum values falling
closer to a 40-50% range during the middle of the week and drying
further to 25-35% by the weekend. Western districts will generally
experience afternoon humidity values 25-35% early this week, then
closer to 15-25% late in the week. Erratic and locally gusty winds
will common around showers and thunderstorms with more widespread
gusty winds affecting the region Tuesday afternoon/evening. Very
tranquil conditions will be common late in the week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 8 PM MST this evening for AZZ534-537>563.

CA...Wind Advisory until 11 AM PDT Tuesday for CAZ562.

&&

SHORT TERM...18
LONG TERM...18
AVIATION...Whittock/18
FIRE WEATHER...18

In the hours before

Local storm report, Oct 13, 8:56 AM MST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
856 AM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      1 ENE Claypool          33.41N 110.84W
10/12/2025                   Gila               AZ   Dept of Highways

            U.S. 60 closed from Superior to Globe due to
            flooding in the Globe/Miami area.

&&
Local storm report, Oct 13, 9:12 AM MST, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
912 AM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     Hail             4 SSE New River         33.86N 112.11W
10/12/2025  E1.50 Inch       Maricopa           AZ   Public

            ***Delayed Report*** Images showed 1.5 inch
            diameter hail.

&&
Local storm report, Oct 13, 9:38 AM MST, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
938 AM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      1 SSE Scottsdale        33.48N 111.91W
10/12/2025                   Maricopa           AZ   Local Official

            ***Delayed Report*** Roosevelt and Osborn
            Roads closed between Miller and Hayden Roads
            due to excessive water runoff on Indian Bend
            Wash.

&&
Local storm report, Oct 13, 10:33 AM MST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1033 AM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Flash Flood      2 WSW Queen Valley      33.29N 111.32W
10/12/2025                   Pinal              AZ   Emergency Mngr

            ***Delayed Report*** Reports of at least 15
            homes flooded in the Queen Valley area near
            Whitlow Canyon.

&&
Special weather statement, Oct 13, 12:25 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1225 PM MST Mon Oct 13 2025

AZZ540-543-548-550-551-553-554-132015-
South Mountain/Ahwatukee AZ-Buckeye/Avondale AZ-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
East Valley AZ-Central Phoenix AZ-West Pinal County AZ-
1225 PM MST Mon Oct 13 2025

...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 115 PM MST...

At 1225 PM MST, Doppler radar was tracking a strong thunderstorm over
Maricopa, or 16 miles southwest of Sun Lakes, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chandler, Gilbert, Tempe, Sun Lakes, Maricopa, Tumbleweed Park, South
Phoenix, Chandler City Hall, South Mountain Park, Bapchule, Olberg,
Chandler Fashion Center Mall, Guadalupe, Firebird Lake, Ak-
Chin Village, Komatke, and Santan.

This includes the following highways...
AZ Interstate 10 between mile markers 157 and 177.
AZ Route 87 between mile markers 157 and 167.
AZ Route 202 between mile markers 42 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3294 11191 3295 11213 3344 11222 3329 11173
TIME...MOT...LOC 1925Z 177DEG 25KT 3302 11204

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SDB
Local storm report, Oct 13, 1:17 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
117 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     Tstm Wnd Gst     Sky Harbor Airport      33.43N 112.02W
10/13/2025  M63 MPH          Maricopa           AZ   ASOS

            ASOS station KPHX Phoenix Sky Hrbr.

&&

GL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:49 PM MSTFlash Flood Warning Considerable damage threatPSRGila3 hr
Oct 13, 8:27 AM MSTSevere Thunderstorm WarningPSRLa Paz27 min
Oct 13, 8:52 AM MSTSevere Thunderstorm WarningPSRLa Paz38 min
Oct 13, 9:26 AM MSTSevere Thunderstorm WarningPSRLa Paz49 min
Oct 13, 9:49 AM MSTAreal Flood AdvisoryPSRLa Paz69 min
Oct 13, 10:58 AM MSTAreal Flood WarningPSRLa Paz62 min
Oct 13, 12:25 PM MSTSpecial Weather StatementPSRMaricopa50 min
Oct 13, 12:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Oct 13, 1:03 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Oct 13, 1:10 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal3 hr
Oct 13, 1:30 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 1:44 PM MSTSpecial Weather StatementPSRMaricopa46 min
Oct 13, 1:45 PM MSTFlash Flood Warning Considerable damage threatPSRGila5 hr
Oct 13, 2:12 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 13, 2:14 PM MSTAreal Flood AdvisoryPSRMaricopa5 hr
Oct 13, 2:19 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 2:25 PM MSTAreal Flood AdvisoryPSRPinal3 hr
Oct 13, 3:04 PM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Oct 13, 4:28 PM MSTAreal Flood WarningPSRMaricopa92 min
Oct 13, 4:48 PM MSTSpecial Weather StatementPSR42 min
Oct 13, 4:57 PM MSTSevere Thunderstorm WarningPSRMaricopa48 min
Oct 13, 8:46 AM MSTWind AdvisoryPSRImperial26 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.